Alert archive / Iowa / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 25, 2005, 1:06 AM CDT for Webster County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2005, 1:06 AM CDT (06:06 UTC)
- Expired
- Jun 25, 2005, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Webster County, IA
The radar
The Des Moines radar (KDMX), 93 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:30 AM CDT | FLASH FLOOD | 4 Nne Barnum, IA | STREAMS AND CREEKS OUT OF BANKS...ROADSIDE DITCHES FULL...WIDESPREAD WATER AND PONDING ON ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 324 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2829 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 19.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 250608 FFWDMX IAC187-251200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 106 AM CDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... WEBSTER COUNTY IN CENTRAL IOWA. * UNTIL 700 AM CDT. * AT 104 AM CDT...THE PUBLIC REPORTED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 1 TO 2 INCHES OF RAIN IN FORT DODGE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT DODGE...BADGER...CALLENDER...CLARE...DUNCOMBE...FORT DODGE REGIONAL AIRPORT...LEHIGH...MOORLAND...OTHO AND VINCENT. LAW ENFORCEMENT HAS REPORTED WATER OVER HIGHWAYS 20 AND 169. ALSO WATER OVER HIGHWAY 7. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4261 9440 4227 9433 4230 9397 4262 9401 $$ FORSTER
5 follow-up statements
000 WGUS73 KDMX 250713 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 204 AM CDT SAT JUN 25 2005 IAC187-251200- WEBSTER IA- 210 AM CDT SAT JUN 25 2005 ...FLASH FLOOD WARNING CONTINUES FOR WEBSTER COUNTY UNTIL 700 AM CDT... AT 205 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PORTIONS OF WEBSTER COUNTY. DOPPLER RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAS FALLEN SO FAR ACROSS THE NORTHERN PART OF WEBSTER COUNTY. FORT DODGE HAS RECEIVED NEARLY 2 INCHES OF RAIN SINCE MIDNIGHT. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT DODGE...GOWRIE...BADGER...BARNUM...CALLENDER... CLARE...DAYTON...DUNCOMBE...FORT DODGE REGIONAL AIRPORT...HARCOURT... LEHIGH...MOORLAND...OTHO AND VINCENT. LAW ENFORCEMENT CONTINUES TO REPORT FLOODED STREETS IN FORT DODGE. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED DURING THE EARLY MORNING HOURS...WITH 1 TO 2 ADDITIONAL INCHES POSSIBLE. THE FLASH FLOOD THREAT WILL INCREASE DURING THE EARLY MORNING. FLASH FLOODING IS POSSIBLE ALONG CREEKS AND STREAMS...INCLUDING LIZARD CREEK AND BRUSHY CREEK. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. $$ KINNEY
000 WGUS73 KDMX 250804 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 302 AM CDT SAT JUN 25 2005 IAC187-251200- WEBSTER IA- 302 AM CDT SAT JUN 25 2005 ...FLASH FLOOD WARNING CONTINUES FOR WEBSTER COUNTY UNTIL 700 AM CDT... AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 3 TO 5 INCHES IN FORT DODGE AND VARIOUS LOCATIONS IN NORTHERN WEBSTER COUNTY. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT DODGE...BADGER...BARNUM...CALLENDER...CLARE... DUNCOMBE...FORT DODGE REGIONAL AIRPORT...LEHIGH...MOORLAND...OTHO AND VINCENT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. $$ FORSTER
000 WGUS73 KDMX 250857 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 356 AM CDT SAT JUN 25 2005 IAC187-251200- WEBSTER IA- 356 AM CDT SAT JUN 25 2005 ...FLASH FLOOD WARNING CONTINUES FOR WEBSTER COUNTY UNTIL 700 AM CDT... AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 3 TO 5 INCHESW IN CENTRAL AND NORTHERN WEBSTER COUNTY. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT DODGE...BADGER...BARNUM...CALLENDER...CLARE... DUNCOMBE...FORT DODGE REGIONAL AIRPORT...LEHIGH...MOORLAND...OTHO AND VINCENT. NUMEROUS REPORTS OF STREE FLOODING AND ROADS UNDER WATER IN AND AROUND FORT DODGE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. $$ FORSTER
000 WGUS73 KDMX 251014 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 506 AM CDT SAT JUN 25 2005 IAC187-251200- WEBSTER IA- 506 AM CDT SAT JUN 25 2005 ...FLASH FLOOD WARNING CONTINUES FOR WEBSTER COUNTY UNTIL 700 AM CDT... AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES POSSIBLE BETWEEN NOW AND 7 AM. SLOW MOVING THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT DODGE...BADGER...BARNUM...CALLENDER...CLARE...DUNCOMBE...FORT DODGE REGIONAL AIRPORT...LEHIGH...MOORLAND...OTHO AND VINCENT. AT 510 AM...LAW ENFORCEMENT REPORTED STREET FLOODING IN FORT DODGE. FLOOD WATERS ARE MOVING DOWN LIZARD CREEK FROM NORTHWEST WEBSTER COUNTY. THE CREEK WILL EXCEED BANKFULL BEFORE 6 AM. $$ RUSSELL
000 WGUS73 KDMX 251105 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 559 AM CDT SAT JUN 25 2005 IAC187-251200- WEBSTER IA- 559 AM CDT SAT JUN 25 2005 ...FLASH FLOOD WARNING CONTINUES FOR WEBSTER COUNTY UNTIL 700 AM CDT... AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT LIGHT TO MODERATE RAINS WERE STILL OCCURRING OVER THE AREA. AT 545 AM...SPOTTERS REPORTED RAINFALL TOTAL OF 5 INCHES SOUTH OF FORT DODGE. FLOOD WATERS ARE MOVING DOWN LIZARD CREEK FROM NORTHWEST WEBSTER COUNTY TO FORT DODGE. THE CREEK HAS RISEN OUT OF ITS BANKS SINCE 530 AM... AND IS EXPECTED TO CONTINUE FLOODING THROUGH 7 AM. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 8 AM. $$ RUSSELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:24 PM CDT, 9 hours 42 minutes earlier.
Area forecast discussion, Jun 24, 3:24 PM CDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 324 PM CDT FRI JUN 24 2005 .DISCUSSION... SITUATION IS A RELIEF FOR THE NRN COUNTIES INUNDATED BY THE RAINFALL THE LAST TWO NIGHTS. WRMFNT HAS ZOOMED NWD AS XPCD YDA...ALTHO REPLACED BY VERY WARM TMPS AND HUMIDITY. HI/S ARE PUSHING 105 IN SVRL LOCATIONS ACRS THE S. NICE BREEZE THO... CU STREETS HAVE FORMED IN THE SLY FLOW AND IMAGERY DOES NOT SHOW ANY ENHANCEMENT ATTM. THERE IS A RESIDUAL PORTION OF THE WRMFNT ACRS THE DVN FA AS INDICATED IN THE WND FLDS AND CELLS GOING UP NR THE MISS RVR. THAT MAY AFFECT THE FAR NERN PTN OF OUR FA FOR A TIME THIS EVENING...OTRW NOT LOOKING FOR PCPN TNGT WHILE IN THE WRM SECTOR. S/W THAT WAS OVR WRN CO/NM THIS MRNG AS PROGRESSED NEWRD TO WRN SD/NEB AND SERN CO. THIS FEATURE SHOULD PROVIDE INCRING SUPPORT FOR CONVECTION TO OUR N TNGT. TMR LOOKING VRY WARM WITH LTL CHG IN AMS. BOTH MDLS ARE INDICATING DVLPMT OF A LRG COMPLEX IN ERN SD/SRN MN TO SINK SWD INTO IA TMR NGT. MDLS HAVE BEEN CONSISTENT FOR AT LEAST ONE IF NOT TWO DAYS ON THIS OCCURRENCE. UPR JET STRUCTURE IS LOOKING QUITE IMPRESSIVE WITH A STG WLY STJ AND A STG RR QUAD ON THE POLEWARD JET LEADING THE TROF. THIS JET STRUCTURE ESSENTIALLY HANGS INTO WED NGT UNTIL THE MAIN TROF PRESSES THRU ON THU. LTR SHIFTS WL LIKEY HAVE TO INCR POPS FOR LATE WED INTO WED NGT. THE SIGNALS ARE THERE...BUT NOT ENTIRELY SURE HOW IT WILL EVOLVE...DEPENDING ON HOW PERTURB THE RETURN FLOW BECOMES LATE TUE/TUE NGT. IT DOES APPEAR THAT WE WL HAVE TWO IF NOT THREE PSBLY MAJOR EVENTS TO GO BFR THE MAIN TROF MOVES THRU. PLACEMENT OF HEAVY RAINFALL FROM THESE EVENTS WL BE CRITICAL. THERE SOME EVIDENCE THAT IT WL NOT ALL FALL ACRS NRN IA. .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && MYERS
Hazardous weather outlook, Jun 24, 3:19 PM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 319 PM CDT FRI JUN 24 2005 IAZ004>007-015>017-023>028-033>039-044>049-057>060-070-251100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS- 319 PM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA...MAINLY ALONG AND NORTH OF AN ATLANTIC...TO DES MOINES...TO TAMA LINE. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING FRONT FROM ONAWA TO WEBSTER CITY AND DECORAH WILL GRADUALLY STALL ACROSS CENTRAL IOWA TONIGHT. THUNDERSTORMS ARE EXPECTED NEAR THE FRONT. SOME INITIAL STORMS MAY PRODUCE DAMAGING WINDS...AND UP TO NICKEL SIZE HAIL...AND POSSIBLY A BRIEF TORNADO. OVERNIGHT...THE THREAT WILL TURN TO EXCESSIVE RAINFALL...WHERE TWO OR THREE INCHES MAY FALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT WILL RETREAT NORTHWARD OUT OF IOWA EARLY SUNDAY WITH LOW CHANCES OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 4 PM TODAY. IAZ050-061-062-071>075-081>086-092>097-251100- TAMA-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 319 PM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...MAINLY ALONG AND SOUTH OF A CORNING...TO INDIANOLA...TO GRINNELL LINE. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING FRONT FROM ONAWA TO WEBSTER CITY AND DECORAH WILL GRADUALLY STALL ACROSS CENTRAL IOWA TONIGHT. THE THREAT OF SEVERE WEATHER WILL BE LESS IN THIS AREA OF THE STATE. HOWEVER...THE THREAT OF HEAVY RAINFALL WILL REMAIN...PRIMARILY THOSE LOCATIONS NEAR THE I-80 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW CHANCES FOR THUNDERSTORMS WILL LINGER SATURDAY INTO MIDDAY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT NEAR THE I-80 CORRIDOR. MYERS
In the hours before
Local storm report, Jun 24, 11:33 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL GLIDDEN 42.06N 94.73W
06/24/2005 0.88 INCH CARROLL IA AMATEUR RADIO
&&
GFORSTERThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:44 PM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 51 min |
| Jun 24, 10:24 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 51 min |
| Jun 24, 10:30 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun | 45 min |
Nearby
Flash Flood Warnings in Iowa, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.